or Connect
TheCatSite.com › Forums › General Forums › The Cat Lounge › OMG what a horrible feeling
New Posts  All Forums:Forum Nav:

OMG what a horrible feeling

post #1 of 13
Thread Starter 
If any of you have taken antidepressants you might know what it's like. I haven't been taking mine like I'm supposed to because I was almost out and haven't' had money to get more. (I know, a dangerous thing to do) Thankfully a relative loaned me the money to get it filled but the withdrawal symptoms have already begun. Zapping sensations in my lips and fingers, flu like symptoms, sadness like you wouldn't believe. Plus my brain feels weird, I can't really describe the feeling though. Thankfully I have my medicine now and hopefully this crap will go away soon.
post #2 of 13
I know you're probably on them for a very valid reason, but if this is a fairly common happening maybe you should slowly wean off of them? It's not good to stop and start a medication like that, even one day's missed dose can be serious. You risk the chance of making yourself much worse mentally.
post #3 of 13
Be very careful about missing doses with the anti-dep drugs -- and most certainly don't try going off of them by yourself. I tried that once - HUGE mistake. And yes, your brain and body go through a kind of withdrawal if you are away from it for even a couple of days- depending on which drug you're taking.
post #4 of 13
I am supposed to be on one, but not for depression, it's a lower dosage to help control migraines, and help with my sleep cycles...I have fibromyalgia, so that is what it's for. Unfortunately we have not had insurance for awhile, because when we moved we got knocked off the insurance we were on, and had to wait a certain amount of time to reapply...uggh!! I hate insurance companies!!! Anyway, when I came off of the meds, I didn't really have too many symptoms, like you're describing, I just noticed that my sleep cycle went out the door almost immediately.
post #5 of 13
I know what you mean.

I take Celexa 30 mg every day. Over the past few years my money situation has been horrible and there were months where I found that I didn't have money for a refill, so I would reduce my dose and take it as long as I could, and would usually run out with about 10 days or so left before my disability would arrive.

I felt zapping inside my brain, I was edgy, I didn't shake, but I "twitched", and I felt utterly sick.

Money still isn't great and I haven't run out in about a year, but there are times where I have to stretch my budget and usually that means cutting back on my medication. So instead of taking 30 mg, I take 20 mg, but I always make sure I have enough for the month.

For me 30 mg is the ideal dose, but I can get by on 20 mg for a short term duration. I don't really get "depressed", but I do notice that my mood isn't as bright with the lesser dose.

If money is that tight for you that you have to go without your medications, you really need to look at your overall financial situation. Roof, food and medications are the 3 top priorities and if bills are eating into any of those, you need to consider your options.
post #6 of 13
Ugh, I've been there. I was on Zoloft for several months, and it was successful, but it had some side effects. It wa the first time I'd been on an anti-depressant and finally I got tired of the side effects, so when the prescription ran out, I just didn't refill it.

Within 36 hours or so, I felt anxious, jittery, coldsweats, my brain wouldn't stop running, I felt achy and miserable. I tried going on Effexor, but it made me sooooo nauseated that I stopped after 3 days, which wasn't enough to get any withdrawl symptoms. That was several years ago and since then, I haven't needed to be on any anti-depressants. I'll probably need them periodically throughout my life, but we'll see.

All I know is I'll never make the mistake of going cold turkey again.
post #7 of 13
Can you maybe talk to your doctor and see if there's any sort of discount prescription program in your area that you can sign up or see if they have samples they can give you? Sorry you're not feeling well Try not to skip anymore doses though if you can help it! See if maybe there's a low cost clinic near you or a free clinic that might be able to help you out so you can afford your meds
post #8 of 13
Many drug companies will let you have your meds free. try searching for your med under the patient assistance program.
post #9 of 13
As a Certified Pharmacy Technician, (CPhT)

Do not start or stop an antidepressant without a doctors approval.

My son-in-law let his Rx run out and not refill.
He had halllucinations, BAD mood swings, etc...

You have to gradually go off them.
If you cannot afford a refill, ask your doctor.
They have samples all the time or can point you in the right direction to get it paid for.
Some have generics that are very cheap!!

VERY dangerous to do.

Patty K
post #10 of 13
:hug: hope u get back on track with them and make the horrid feelin go away!
Jess x
post #11 of 13
ask your docter for a sample they are usually willing to do that for a minute or two.
post #12 of 13
All of the above, and also -- I broke a tooth and had to have it pulled a couple of months ago, and it turns out that's a little-known side effect of abruptly going off antidepressants (which I did last February)! These medicines just have to be taken consistently, no matter what.

Depending on what you're taking, you may be able to get some help with the cost of the prescription -- certain manufacturers have support programs, and sometimes there are resources in your county or state as well.

If all else fails, talk to your doctor about whether you might be able to switch over to one of the "Four Dollar List" medicines. If that's not feasible, perhaps he can simply supply you with sample packages to tide you over during tight times.

Take care!
post #13 of 13
Please explore this website. http://www.needymeds.org/ When my DH lost his employer provided insurance, this site gave us info to the manufacturer of his most expensive medication. They provided it FREE of charge.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: The Cat Lounge
TheCatSite.com › Forums › General Forums › The Cat Lounge › OMG what a horrible feeling